Journal of Commutative Algebra

Finite groups of Lie type as Galois groups over $\mathbb{F}_p(t)$

Damian Stichel

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper a realization of all classical and most exceptional finite groups of Lie type defined over a field $\mathbb{F}_{q}$ (where $q=p^r$ is a prime power) as Galois groups over rational function fields over the prime field $\mathbb{F}_p$ is provided. Our approach runs by restricting the ground field of the groups and using criteria for bounds for Galois groups, derived from the theory of Frobenius modules.

Article information

Source
J. Commut. Algebra, Volume 6, Number 4 (2014), 587-603.

Dates
First available in Project Euclid: 5 January 2015

Permanent link to this document
https://projecteuclid.org/euclid.jca/1420466345

Digital Object Identifier
doi:10.1216/JCA-2014-6-4-587

Mathematical Reviews number (MathSciNet)
MR3294863

Zentralblatt MATH identifier
1312.12001

Keywords
Galois groups additive polynomials classical groups Galois descent ground field restriction

Citation

Stichel, Damian. Finite groups of Lie type as Galois groups over $\mathbb{F}_p(t)$. J. Commut. Algebra 6 (2014), no. 4, 587--603. doi:10.1216/JCA-2014-6-4-587. https://projecteuclid.org/euclid.jca/1420466345


Export citation

References

  • Shreeram S. Abhyankar and Nicolas F. Inglis, Galois groups of some vectorial polynomials, Trans. Math. Soc. 353 (2001), 2941–2969.
  • Shreeram S. Abhyankar and Pradikumar H. Keskar, Descent principle in modular Galois theory, Proc. Indian Acad. Sci., Math. Sci. 11 (2001), 139–149.
  • Maximilian Albert and Annette Maier, Additive polynomials for finite groups of Lie type, Israel J. Math. 186 (2011), 125–195.
  • Shreeram S. Abhyankar and Ganapathy S. Sundaram, Galois groups of generalized iterates of generic vectorial polynomials, Finite Fields Appl. 7 (2001), 92–109.
  • Bruno Buchberger, Ein algorithmisches Kriterium für die Lösbarkeit eines algebraischen Gleichungssystems, Aequat. Math. 4 (1970), 374–383.
  • Antonio Engler and Alexander Prestel, Valued fields, Springer, Berlin, 2005.
  • Israel Nathan Herstein, Topics in algebra, Blaisdell Publishing Company, New York, 1964.
  • Dan Haran and Helmut Völklein, Galois groups over complete valued fields, Israel J. Math. 93 (1996), 9–27.
  • B. Heinrich Matzat, Frobenius modules and Galois groups, in Galois theory and modular forms, Ki-ichiro Hashimoto, ed., Dordrecht: Kluwer, 2004.
  • Gunter Malle and B. Heinrich Matzat, Inverse Galois theory, Springer, New York, 1999.
  • Gunter Malle, Jan Saxl and Thomas Weigel, Generation of classical groups, Geom. Dedic. 49 (1994), 85–116.
  • Jean Pierre Serre, Groupes algébriques et corps de classes, Hermann, Paris, 1959.
  • ––––, Galois cohomology, Springer, New York, 1997.
  • Robert Steinberg, Regular elements of semi-simple algebraic groups, Inst. Haut. Scient. 25 (1965), 49–80.
  • Damian Stichel, Realization of classical groups as Galois groups over $\mathbb{F}_p(t)$, Diplom thesis, Heidelberg, 2011.
  • Tonny A. Springer, Linear algebraic groups, Birkhäuser, Boston, 1998.